MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC411Q-0720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while the doctor was using kd-vc411q-0720, the knife wire broke when the electricity was applied during the duodenal papillotomy endoscopic sphincterotomy (est) therapeutic procedure.It is unknown whether it was at the time of the first energization or it broke after several energizations.The doctor replaced it with another of the same product and completed the procedure.No patient health hazard.There was no patient harm, no user injury reported due to the event.Third party high frequency ablation device- bio 3 was used with the device.This event includes two reports to address the two knife wire that broke during the case with the same device model (kd-vc411q-0720).Report with patient identifier (b)(6) (lot number unknown).Report with patient identifier (b)(6) (lot 23k).This report is for report with patient identifier (b)(6) (lot 23k).
 
Additional Manufacturer Narrative
The model no.Kd-vc411q-0720 was returned for evaluation.The lot number was 23k with supplementary information number of ¿29¿.(m-bc manufacture date: mar 29, 2022) device evaluation, the following were noted: the cutting wire was broken.Investigation was carried out to confirm the broken portion.The coated portion of the cutting wire was torn, and the broken portion was scorched and melted.The outer diameter of the cutting wire was measured.The result indicated no abnormalities.The length of the cutting wire and the coated portion was measured.The distal side of the coated portion was missing approximately 7.5- 9.5mm mm.Other abnormalities that could lead to the breakage of the cutting wire were not confirmed.The dhrs (device history records) for this product have been reviewed.The following device history record with the lot no of the subject device was confirmed.No abnormalities found from the device history record of the items which relate to the reported phenomenon.Process inspection sheet.Quality inspection sheet.Nonconforming product report.Instruction for use (ifu): this instruction manual contains the following information.(drawing no.Gk6224 revision no.8).Since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.Based on the result of confirmation of the device, and the result of past similar complaint investigation, a likely mechanism causing the cutting wire breakage might be the following.However, the exact cause could not be determined.The cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.Under circumstances described above 1, an electric conduction was activated.This caused the cutting wire to become hot instantly at the contact point.As a result, the cutting wire broke.Additionally, it is confirmed that the tear of the coated portion of the cutting wire can replicate by the following mechanism: raise the forceps elevator of the endoscope.Once the cutting wire deflects, the coated portion of the wire comes into contact with the metal part of the distal end of the endoscope.The cutting wire was moved back and forth under the circumstances described above 2, causing the coated portion to tear.It is possible that the slider was slightly pushed hard.This possibly caused the cutting wire to deflect.It can be inferred that some kind of force might have applied to the coated portion of the cutting wire when the device was withdrawn from endoscope after the coated portion of the cutting wire has torn.This might have caused the coated portion of the cutting wire to detach from the cutting wire.As a result, the coated portion was partially missing.However, the exact cause of the reported event could not be identified.Olympus will continue to monitor complaints for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the unique device identification number in section d4.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15289313
Report Number9614641-2022-00200
Device Sequence Number20659725
Product Code KNS
UDI-Device Identifier04953170399312
UDI-Public04953170399312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC411Q-0720
Device Lot Number23K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIO 3 HF ABLATION.TJF-260V.
Patient SexUnknown